21 May 2009
Ann Transplant 2009; 14(1): 64-64 :: ID: 880431
Background: Both noncompliance and suicide attempts are frequent phenomena in post-OHT patients. However, cases are observed in which distinguishing between noncompliance and suicide is difficult.
Material/Methods: A case of a young woman after OHT, who several times withdrew taking cyclosporine is presented here. The last withdrawal has led to the patient's death. Psychiatric examination conducted during one of hospitalizations revealed the signs of a social phobia with no signs of depression. The patient did not show any suicidal thoughts. She even appeared to be frightened by possible consequences of immunosuppression cessation. In spite of this, a consecutive fatal interruption of the treatment took place. Due to the fact that patient's place of residence was remote from transplantation centre, it was impossible to provide her with continuous psychological support.
Conclusions: Each case of immunosuppressant's withdrawal requires thorough diagnostics with respect to psychic disorders and possible suicidal actions. Patients with such risk should be provided with a continuous psychological care.
Keywords: Heart Transplantation
Most Viewed Current Articles
26 Jan 2022 : Review articleRecurrence of Hepatocellular Carcinoma After Liver Transplantation: Risk Factors and Predictive Models
Ann Transplant 2022; 27:e934924
24 Aug 2021 : Review articleNormothermic Machine Perfusion (NMP) of the Liver – Current Status and Future Perspectives
Ann Transplant 2021; 26:e931664
29 Dec 2021 : Original articleEfficacy and Safety of Tacrolimus-Based Maintenance Regimens in De Novo Kidney Transplant Recipients: A Sys...
Ann Transplant 2021; 26:e933588